Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


wasting and combination steroids
Jul 5, 2002

I have dramatic weight loss due to aids wasting, and am currently on testosterone (200 mg)every two weeks as well as Oxandrin 10 mg daily. Are there any other agents that I should add, switch or try for maximum results.

Mark

Response from Ms. Fields-Gardner

Hi Mark!

There are several things to look into... but before you do, take a little bit of time to find out why you have weight loss and what type of weight was lost. To hold onto weight and to optimize where the weight is, you will need to think about diet and exercise. This means eating enough and having a well-rounded approach to exercise. This will also enhance your efforts with testosterone replacement and oxandrolone. Ask for a referral to a savvy dietitian who can check both your dietary intake to compare to estimated needs and your body composition.

If weight gain continues to be particularly difficult, there are a number of things to look into. Directly related to weight gain you may look at appetite stimulation and additional anabolic medications (such as growth hormone or others). Indirectly, you should consider complicating factors, such as insulin resistance and diabetes. There are therapies that can be used to counter these problems in conjunction with diet and exercise.

Before you add more medications, take special care to look at your overall health and medication plan to make sure you are getting the maximum benefit with the minimum risk. Intervention is always a risk vs. benefit decision.


Previous
Wasting: can it affect the penis?
Next
In preparation for Medication

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement